MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INTREPID COAXIAL POLYMER CONICAL DISPOSABLE I/A HANDPIECE; DEVICE, IRRIGATION, OCULAR SURGERY

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INTREPID COAXIAL POLYMER CONICAL DISPOSABLE I/A HANDPIECE; DEVICE, IRRIGATION, OCULAR SURGERY
Catalog Number 8065752146
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that the irrigation and aspiration tip was broke immediately during setting just before using it during a test.The surgery was performed and completed after replacing the product with another one.The details of patient impact was not reported.
 
Additional Manufacturer Narrative
One opened disposable ia handpieces was received for the report of breakage immediately when touched.The returned sample was visually inspected and found to be nonconforming.The cannula was broken off near the tip of the over molded plastic.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The complaint evaluation confirms the cannula was broken off near the tip, how and when this occurred cannot be determined by this evaluation.The most likely root cause is handling at any point after the disposable ia handpieces was shipped from the manufacturing site.No specific action with regard to this complaint was taken because the root cause for the complaint issue cannot be determined from this evaluation.All disposable ia handpieces are 100% visually inspected prior to being released from the manufacturing facility.Any non-conformances found are removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
INTREPID COAXIAL POLYMER CONICAL DISPOSABLE I/A HANDPIECE
Common Device Name
DEVICE, IRRIGATION, OCULAR SURGERY
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17993928
Report Number2523835-2023-00570
Device Sequence Number6254464
Product Code KYG
UDI-Device Identifier00380657521463
UDI-Public00380657521463
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number8065752146
Device Lot Number15EMFF
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown